Alert archive / Mississippi / Tornado Warnings in 2023
Tornado Warning 50, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Jun 19, 2023, 5:49 AM CDT for Covington County, Jefferson Davis County, Simpson County, Mississippi. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2023, 5:49 AM CDT (10:49 UTC)
- Expired
- Jun 19, 2023, 6:45 AM CDT
- In force
- 56 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Covington County, MS, Jefferson Davis County, MS, Simpson County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 69 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 12:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3876 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 261 m²/s²
- 0-3 km storm-relative helicity
- 481 m²/s²
- Significant tornado parameter
- 9.4
- Supercell composite
- 42.8
The text
As transmitted.
561
WFUS54 KJAN 191049
TORJAN
MSC031-065-127-191145-
/O.NEW.KJAN.TO.W.0050.230619T1049Z-230619T1145Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Jackson MS
549 AM CDT Mon Jun 19 2023
The National Weather Service in Jackson has issued a
* Tornado Warning for...
Southeastern Simpson County in central Mississippi...
Central Covington County in southeastern Mississippi...
Central Jefferson Davis County in south central Mississippi...
* Until 645 AM CDT.
* At 548 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Clem, or 7 miles south of Magee, moving southeast
at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Mount Olive around 600 AM CDT.
Lone Star around 605 AM CDT.
Collins around 630 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3177 8989 3184 8973 3180 8965 3178 8965
3178 8962 3167 8940 3164 8940 3147 8975
TIME...MOT...LOC 1048Z 310DEG 18KT 3177 8974
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DC4 follow-up statements
421
WWUS54 KJAN 191103
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
603 AM CDT Mon Jun 19 2023
MSC127-191112-
/O.CAN.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Simpson MS-
603 AM CDT Mon Jun 19 2023
...THE TORNADO WARNING FOR SOUTHEASTERN SIMPSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 AM CDT for south central
and southeastern Mississippi.
LAT...LON 3177 8979 3178 8966 3178 8962 3175 8957
3163 8942 3150 8969 3151 8970 3156 8977
TIME...MOT...LOC 1102Z 323DEG 15KT 3172 8971
$$
MSC031-065-191145-
/O.CON.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Covington MS-Jefferson Davis MS-
603 AM CDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR CENTRAL
COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES...
At 602 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Clem, or 10 miles northwest of Collins, moving
southeast at 20 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Lone Star around 615 AM CDT.
Collins around 635 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3177 8979 3178 8966 3178 8962 3175 8957
3163 8942 3150 8969 3151 8970 3156 8977
TIME...MOT...LOC 1102Z 323DEG 15KT 3172 8971
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DC983
WWUS54 KJAN 191115
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
615 AM CDT Mon Jun 19 2023
MSC065-191125-
/O.CAN.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Jefferson Davis MS-
615 AM CDT Mon Jun 19 2023
...THE TORNADO WARNING FOR CENTRAL JEFFERSON DAVIS COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 800 AM CDT for south central
and southeastern Mississippi.
LAT...LON 3155 8962 3156 8964 3157 8967 3159 8971
3161 8974 3161 8975 3163 8976 3177 8960
3163 8942 3154 8961
TIME...MOT...LOC 1115Z 301DEG 21KT 3168 8962
$$
MSC031-191145-
/O.CON.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Covington MS-
615 AM CDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR CENTRAL
COVINGTON COUNTY...
At 615 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Collins, moving southeast at 25 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Collins around 630 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3155 8962 3156 8964 3157 8967 3159 8971
3161 8974 3161 8975 3163 8976 3177 8960
3163 8942 3154 8961
TIME...MOT...LOC 1115Z 301DEG 21KT 3168 8962
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DC404
WWUS54 KJAN 191130
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
630 AM CDT Mon Jun 19 2023
MSC031-191145-
/O.CON.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Covington MS-
630 AM CDT Mon Jun 19 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 AM CDT FOR EAST
CENTRAL COVINGTON COUNTY...
At 630 AM CDT, a severe thunderstorm capable of producing a tornado
was located near Collins, moving southeast at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This tornadic thunderstorm will remain over mainly rural areas of
east central Covington County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3164 8962 3171 8952 3163 8942 3157 8954
TIME...MOT...LOC 1130Z 293DEG 28KT 3162 8949
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
DC710
WWUS54 KJAN 191141
SVSJAN
Severe Weather Statement
National Weather Service Jackson MS
641 AM CDT Mon Jun 19 2023
MSC031-191151-
/O.EXP.KJAN.TO.W.0050.000000T0000Z-230619T1145Z/
Covington MS-
641 AM CDT Mon Jun 19 2023
...THE TORNADO WARNING FOR EAST CENTRAL COVINGTON COUNTY WILL EXPIRE
AT 645 AM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Mississippi.
LAT...LON 3164 8962 3171 8952 3163 8942 3157 8954
TIME...MOT...LOC 1141Z 306DEG 17KT 3159 8944
$$
DCWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Jun 19, 4:04 AM CDT, 1 hour 45 minutes earlier.
Area forecast discussion, Jun 19, 4:04 AM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
404 AM CDT Mon Jun 19 2023
...New DISCUSSION...
.DISCUSSION...
Issued at 402 AM CDT Mon Jun 19 2023
Today and Tonight: Local radars still showed storms tracking east
across portions of east and southeast Mississippi. Although the
potential for strong to severe storms has been greatly reduced, an
isolated severe storm capable of damaging wind gusts and hail will
remain possible early this morning.
Otherwise, early morning water vapor imagery/RAP analysis showed the
circulation around a nearly stacked closed low centered over
southern Illinois. A shortwave rounding the base of this low was mid
way across our CWA and helping to maintain convection over east
central Mississippi. This shortwave will continue shifting east and
the closed low will shift east over the the Tennessee valley by this
evening where it is expected to stall tonight. Satellite imagery
also showed plenty of dry air wrapping into the western portions of
our CWA. Early morning surface analysis had a 1005mb low associated
with the closed low centered over central Tennessee with a weak cold
front trailing back to the southwest across our delta region. As
this surface low will move little through through tonight, the cold
front will slowly sag south through the CWA today. This will bring
an end to the severe threat north of the front however, the frontal
boundary will take until this evening to shift south of Highway 84.
Along and south of the front a warm and very moist airmass will
persist. Thus, storms south of the front will have the potential for
becoming strong to severe with damaging wind gusts and hail,
especially during the heat of the day. In addition temperatures
south of the cold front will top out in the mid 90s and combine with
the very high humidity to result in peak heat index values of 105-
110 again. This area is generally along and south of Highway 84.
Although no severe storms are anticipated tonight low rain chances
will continue across our southern most zones due to the presence of
the nearly stationary frontal boundary that may begin drifting back
north prior to sunrise. Low temperatures tonight will continue to
run warmer than normal. /22/
Tuesday through the weekend...
The stagnant pattern our region has been under will finally begin to
shift as an upper low will begin to move south, bringing along some
drier air along its back end. This will help give us a well needed
break from severe weather this week, while also keeping our greatest
POPs mainly south and east of our area. Lingering moisture &
instability will continue to promote convection throughout the week
keeping some low end POPs through central MS on southward.
Temperatures will be somewhat cooler through mid week thanks to the
upper low as northeast MS will keep highs in the low 80s.
Unfortunately, areas south of Interstate 20 or west of Interstate 55
will not receive much of a break from the heat as they will continue
to experience heat indices in the high 90s/low 100s.
By Friday, the upper low will make its way to the northeast, leaving
us with troughing in its wake due to an upper level high building
over south central TX. Moisture will return back into the region
from the east along with high temperatures as well. Regular seasonal
convection will bring scattered showers and storms throughout the
region during the peak daytime heating hours. An heat advisory could
be expected this weekend with areas in southwest MS and NE Louisiana
possibly experiencing heat indices around 105. /LCP/
&&
.AVIATION...
(06Z TAFS)
Issued at 1234 AM CDT Mon Jun 19 2023
Local radars continued to show TSRAs over cntrl and east MS. This
activity will continue to drift east northeast across the area
tonight. Away from TSRA activity, VFR conditions wl continue until
after 08Z. After 08Z MVFR cigs and vsbys are expected to develop
and continue through 16Z before improving to VFR by 18Z. The
coverage of aftn and evng TSRA Monday wl be across the se half of
hour CWA. /22/
&&
.PRELIMINARY POINT TEMPS/POPS...
Jackson 91 69 91 69 / 20 10 30 20
Meridian 90 68 91 68 / 30 0 20 20
Vicksburg 91 72 91 70 / 10 20 30 20
Hattiesburg 93 72 92 70 / 60 20 60 40
Natchez 94 73 91 70 / 30 20 50 30
Greenville 89 71 90 70 / 0 0 10 0
Greenwood 89 69 90 69 / 0 0 10 0
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Heat Advisory from 11 AM this morning to 7 PM CDT this evening
for MSZ060>066-072>074.
Flood Watch until 7 AM CDT this morning for MSZ026>033-036>039-
042>046-048>052-054>058-062>066-072>074.
LA...Heat Advisory from 11 AM this morning to 7 PM CDT this evening
for LAZ024-026.
AR...None.
&&
22/LCP/22Hazardous weather outlook, Jun 19, 4:02 AM CDT, 1 hour 47 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 402 AM CDT Mon Jun 19 2023 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-055>058-200915- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Bolivar-Sunflower-Leflore-Grenada-Carroll-Montgomery- Webster-Clay-Lowndes-Choctaw-Oktibbeha-Washington-Humphreys- Holmes-Attala-Winston-Noxubee-Issaquena-Sharkey-Yazoo-Madison MS- Leake-Neshoba-Kemper-Warren-Hinds-Rankin-Scott-Newton-Lauderdale- Simpson-Smith-Jasper-Clarke- 402 AM CDT Mon Jun 19 2023 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, and north central Mississippi. .DAY ONE...Today and Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Sunday. LAZ023-025-MSZ053-054-059-064>066-200915- Franklin LA-Tensas-Claiborne-Copiah-Jefferson-Jefferson Davis- Covington-Jones- 402 AM CDT Mon Jun 19 2023 This hazardous weather outlook is for portions of northeast Louisiana, central Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Limited TIMING...Today Today, caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms capable of damaging wind gusts and hail to the size of quarters are possible across prtions of southwest Mississippi and portions of northeast Louisiana Tuesday and Tuesday evening. A brief tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. MSZ061>063-200915- Franklin MS-Lincoln-Lawrence- 402 AM CDT Mon Jun 19 2023 This hazardous weather outlook is for portions of south central Mississippi, and southwest Mississippi. .DAY ONE...Today and Tonight DANGEROUS HEAT THREAT...Elevated TIMING...Today Today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms capable of damaging wind gusts and hail to the size of quarters are possible across prtions of southwest Mississippi and portions of northeast Louisiana Tuesday and Tuesday evening. A brief tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. LAZ024-026-MSZ060-072>074-200915- Catahoula-Concordia-Adams-Marion-Lamar-Forrest- 402 AM CDT Mon Jun 19 2023 This hazardous weather outlook is for portions of northeast Louisiana, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today DANGEROUS HEAT THREAT...Elevated TIMING...Today Today, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts and hail. A tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/1.png) Today, dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely with outdoor activity. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Severe thunderstorms capable of damaging wind gusts and hail to the size of quarters are possible across prtions of southwest Mississippi and portions of northeast Louisiana Tuesday and Tuesday evening. A brief tornado cannot be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today and Tuesday through Tuesday night. 0 && ...HAZARD LEGEND... *DANGEROUS HEAT* Extreme...Extreme heat is expected with peak heat index values in excess of 110 degrees for multiple days. Heat stroke continues to be a major concern. Significant...Dangerous heat expected with peak heat index values in excess of 110 degrees. Heat stroke will be a significant concern. Elevated...Dangerous heat likely with peak heat index values ranging from 106 to 110 degrees. Heat exhaustion will be likely. Limited...Caution is advised for possible dangerous heat as heat index values peak near 105 degrees. Heat exhaustion will be possible. *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 19, 3:57 AM CDT, 1 hour 52 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
357 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM Flash Flood 2 NW Deemer 32.76N 89.14W
06/19/2023 Neshoba MS Law Enforcement
Flooding in the area of the Canal Place
Cinema. Time estimated based on radar.
&&
DCSpecial weather statement, Jun 19, 4:02 AM CDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jackson MS
402 AM CDT Mon Jun 19 2023
MSZ066-190930-
Jones MS-
402 AM CDT Mon Jun 19 2023
...A strong thunderstorm will impact portions of southern Jones
County through 430 AM CDT...
At 402 AM CDT, Doppler radar was tracking a strong thunderstorm over
Tuckers Crossing, or near Laurel, moving east at 40 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Ovett around 415 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for southeastern
Mississippi.
&&
LAT...LON 3158 8938 3170 8910 3170 8894 3143 8894
3143 8915
TIME...MOT...LOC 0902Z 288DEG 34KT 3161 8911
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
DCSpecial weather statement, Jun 19, 4:27 AM CDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Jackson MS
427 AM CDT Mon Jun 19 2023
MSZ049-054-055-191015-
Copiah MS-Rankin MS-Simpson MS-
427 AM CDT Mon Jun 19 2023
...Strong thunderstorms will impact portions of southern Rankin,
Simpson and northeastern Copiah Counties through 515 AM CDT...
At 427 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Puckett to near Hopewell. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Puckett and Cato around 430 AM CDT.
Martinville around 435 AM CDT.
Harrisville around 450 AM CDT.
Union around 455 AM CDT.
Mendenhall around 515 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 AM CDT for central
Mississippi.
&&
LAT...LON 3187 9021 3205 9032 3205 9023 3209 9023
3210 9025 3210 9024 3212 8975 3211 8973
3205 8973 3204 8966 3190 8965
TIME...MOT...LOC 0927Z 299DEG 22KT 3204 8978 3201 9024
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
DCLocal storm report, Jun 19, 5:32 AM CDT, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
532 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM Flash Flood Carthage 32.74N 89.53W
06/18/2023 Leake MS Emergency Mngr
Reports of widespread flash flooding around
Leake County.
&&
LCPLocal storm report, Jun 19, 5:34 AM CDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
534 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM Flash Flood 1 N Walnut Grove 32.61N 89.46W
06/18/2023 Leake MS Emergency Mngr
Reports of multiple trees down and flash
flooding around Leake County.
&&
LCPLocal storm report, Jun 19, 5:43 AM CDT, 6 minutes before
Preliminary Local Storm Report
National Weather Service Jackson MS
543 AM CDT Mon Jun 19 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 AM Flash Flood Arlington 32.88N 89.18W
06/19/2023 Neshoba MS Emergency Mngr
Trees were reported down in Arlington, also
flooding in low lying areas.
&&
LCPThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 7:27 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison | 78 min |
| Jun 18, 7:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Jun 18, 7:38 PM CDT | Tornado Warning | JAN | Leake, Madison, Scott | 67 min |
| Jun 18, 7:47 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 58 min |
| Jun 18, 8:02 PM CDT | Tornado Warning | JAN | Newton, Scott | 44 min |
| Jun 18, 8:05 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 70 min |
| Jun 18, 8:27 PM CDT | Tornado Warning | JAN | Rankin, Scott | 48 min |
| Jun 18, 8:29 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 61 min |
| Jun 18, 8:35 PM CDT | Tornado Warning | JAN | Leake, Scott | 22 min |
| Jun 18, 8:56 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 79 min |
| Jun 18, 9:00 PM CDT | Tornado Warning | JAN | Rankin, Simpson | 60 min |
| Jun 18, 9:01 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 59 min |
| Jun 18, 9:03 PM CDT | Tornado Warning | JAN | Rankin, Scott, Smith | 57 min |
| Jun 18, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 35 min |
| Jun 18, 9:43 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Scott, Yazoo | 77 min |
| Jun 18, 9:56 PM CDT | Tornado Warning | JAN | Jasper, Newton, Scott, Smith | 20 min |
| Jun 18, 9:58 PM CDT | Tornado Warning | JAN | Rankin, Simpson, Smith | 62 min |
| Jun 18, 10:57 PM CDT | Tornado Warning | JAN | Jasper, Smith | 63 min |
| Jun 18, 11:00 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton, Scott | 60 min |
| Jun 18, 11:58 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper | 62 min |
| Jun 19, 12:08 AM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 82 min |
| Jun 19, 12:15 AM CDT | Flash Flood Warning | JAN | Attala, Choctaw, Montgomery, Winston | 3 hr |
| Jun 19, 12:21 AM CDT | Special Weather Statement | JAN | Winston | 24 min |
| Jun 19, 12:36 AM CDT | Severe Thunderstorm Warning | JAN | Kemper, Neshoba, Winston | 69 min |
| Jun 19, 12:54 AM CDT | Flash Flood Warning | JAN | Leake, Neshoba, Newton, Scott | 3 hr |
| Jun 19, 1:08 AM CDT | Special Weather Statement | JAN | Leake | 37 min |
| Jun 19, 1:08 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale, Newton | 82 min |
| Jun 19, 1:24 AM CDT | Flash Flood Warning | JAN | Attala, Leake, Madison, Neshoba, Winston | 2 hr |
| Jun 19, 1:40 AM CDT | Special Weather Statement | JAN | Neshoba, Newton, Scott | 65 min |
| Jun 19, 1:59 AM CDT | Flash Flood Warning | JAN | Clarke, Lauderdale, Newton | 3 hr |
| Jun 19, 1:59 AM CDT | Tornado Warning | JAN | Clarke, Lauderdale | 31 min |
| Jun 19, 2:27 AM CDT | Special Weather Statement | JAN | Lauderdale | 63 min |
| Jun 19, 2:51 AM CDT | Severe Thunderstorm Warning | JAN | Clarke, Lauderdale | 27 min |
| Jun 19, 2:52 AM CDT | Heat Advisory | JAN | Adams, Covington, Forrest, Franklin, Jefferson Davis, Jones and 4 more | 16 hr |
| Jun 19, 3:09 AM CDT | Severe Thunderstorm Warning | JAN | Jones | 51 min |
| Jun 19, 4:02 AM CDT | Special Weather Statement | JAN | Jones | 28 min |
| Jun 19, 4:27 AM CDT | Special Weather Statement | JAN | Simpson | 48 min |
| Jun 19, 4:39 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Simpson | 51 min |
| Jun 19, 5:30 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Simpson, Smith | 45 min |
| Jun 19, 5:44 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 46 min |
| Jun 19, 6:35 AM CDT | Severe Thunderstorm Warning | JAN | Covington, Jones | 40 min |
| Jun 19, 8:18 AM CDT | Special Weather Statement | JAN | Marion | 42 min |
| Jun 19, 8:36 AM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 69 min |
| Jun 19, 8:52 AM CDT | Tornado Warning | JAN | Lamar, Marion | 68 min |
| Jun 19, 9:47 AM CDT | River Flood Warning | JAN | Leake | 4 days |
| Jun 19, 9:48 AM CDT | River Flood Warning | JAN | Madison, Rankin | 5 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | JAN | Leake | 21 days |
| Jun 19, 9:49 AM CDT | River Flood Warning | JAN | Attala | 71 hr |
| Jun 19, 9:50 AM CDT | River Flood Warning | JAN | Hinds, Rankin | 6 days |
| Jun 19, 9:50 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 13 min |
| Jun 19, 10:01 AM CDT | River Flood Warning | JAN | Copiah, Simpson | 9 days |
| Jun 19, 10:01 AM CDT | River Flood Warning | JAN | Lawrence | 3 days |
| Jun 19, 1:09 PM CDT | Special Weather Statement | JAN | Lauderdale | 66 min |
| Jun 19, 6:25 PM CDT | Special Weather Statement | JAN | Forrest | 35 min |
| Jun 19, 6:29 PM CDT | Special Weather Statement | JAN | Marion | 46 min |
| Jun 19, 6:32 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 43 min |
Nearby
Tornado Warnings in Mississippi, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.